Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 33, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 2, 2025, 6:48 AM CDT for 7 counties in Oklahoma. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2025, 6:48 AM CDT (11:48 UTC)
- Expired
- Apr 2, 2025, 7:45 AM CDT
- In force
- 57 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Creek County, OK, McIntosh County, OK, Muskogee County, OK, Okfuskee County, OK, Okmulgee County, OK, Tulsa County, OK, Wagoner County, OK
The radar
The Tulsa radar (KINX), 57 km from the middle of the area, began a volume at 11:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 2, 2:46 AM CDT | Tornado Watch | SPC | 6 hr |
| Apr 2, 5:20 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 11.8 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1438 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 908 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 350 m²/s²
- 0-3 km storm-relative helicity
- 601 m²/s²
- Significant tornado parameter
- 4.2
- Supercell composite
- 12.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 6:06 AM CDT, 42 minutes earlier. Its key messages:
- Updated at 557 AM CDT Wed Apr 2 2025
- Severe storm chances this morning into the afternoon.
- At least limited severe potentials continue Thursday and Friday, mainly across SE OK and W-Central AR.
- Rain chances continue through the weekend with heavy rain and flood potential increasing, especially across SE OK and W-Central AR.
Area forecast discussion, Apr 2, 6:06 AM CDT, 42 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
606 AM CDT Wed Apr 2 2025
...New AVIATION...
.KEY MESSAGES...
Updated at 557 AM CDT Wed Apr 2 2025
- Severe storm chances this morning into the afternoon.
- At least limited severe potentials continue Thursday and
Friday, mainly across SE OK and W-Central AR.
- Rain chances continue through the weekend with heavy rain and
flood potential increasing, especially across SE OK and
W-Central AR.
&&
.SHORT TERM...
(Today)
Issued at 251 AM CDT Wed Apr 2 2025
Warm, moist air continues to advect northward into eastern
Oklahoma and western Arkansas this morning thanks in part to gusty
southerly winds noted across the region. The main concern in the
near term is thunderstorm chances, including severe potential,
evolving over the next few hours and lasting throughout the
morning hours. A cold front currently draped across northwest
Oklahoma will advance eastward throughout the morning and interact
with the warm, moist airmass in place with dewpoints in the mid to
upper 60s over most of the area. At the same time, an upper level
jet streak associated with a shortwave trough is currently
ejecting out into the Plains as noted in water vapor imagery. High
res guidance continues to indicate that storms will break out
along the dryline/cool front over the next hour or two over
central Oklahoma as this source of lift intersects the
aforementioned boundaries. These storms would then advance
eastward into eastern Oklahoma and near the Tulsa metro area
around rush hour this morning. Uncertainties still exist to the
extent and strength of these storms as a substantial capping
inversion is still in place over the region, though slowly eroding
as low level moisture increases. Storms may remain elevated in
nature which would limit the tornado risk substantially. Still,
steep mid level lapse rates and strong deep layer shear would
support large to very large hail with any discrete storm. If any
storm can become surface based, then the tornado threat would
increase as well. Storms will likely become more linear as they
advance eastward, with the severe threat being maintained as the
line advances into a still highly unstable, highly sheared
environment.
Storms should clear the forecast area by early to mid afternoon as
the front advances well into Arkansas by this time frame. Clearing
skies and warming temperatures will follow into the afternoon
across eastern Oklahoma with breezy westerly winds common through
the afternoon.
Bowlan
&&
.LONG TERM...
(Tonight through Tuesday)
Issued at 251 AM CDT Wed Apr 2 2025
Another round of showers and thunderstorms is expected to develop
overnight tonight into Thursday as a warm front lifts back north
of the Red River and another shortwave trough moves through the
southwesterly flow aloft. The highest severe chances will stay
confined to southeast Oklahoma and west central Arkansas, south of
the boundary, where large hail will once again be a primary
threat. More isolated thunderstorms and showers are expected north
of the boundary into northeast Oklahoma and northwest Arkansas
through Thursday afternoon.
The cutoff upper trough will begin slowly advancing eastward
through the latter part of the week and into the weekend, with
strong southwest flow aloft continuing over the region through at
least Saturday. The threat will transition to more of a heavy
rain and flooding threat as we move into the weekend, especially
across southeast Oklahoma and west central Arkansas. Several
rounds of showers and thunderstorms are expected from Friday
through Sunday morning, focused along the stalled frontal boundary
meandering over the region. Continued moist advection along and
south of the boundary will bring unseasonably high PWAT values
into the region for several days. Efficient, heavy rainfall is
expected near the boundary, where upwards of 6-8 inches of rain
could fall locally by the time all is said and done on Sunday.
FLooding, both flash flooding and mainstem river flooding, will
likely become a concern across a portion of the area. A FLood
Watch will likely be needed in coming shifts as guidance hones in
on the area most likely to see the heaviest rainfall.
The trough axis finally shifts east of the region during the day
Sunday, with notably colder temperatures and drier air filtering
in behind the cold front for the first part of next week. Low
temperatures both Monday and Tuesday morning could approach
freezing values across the northern half of the forecast area. The
forecast looks to dry out through at least the first half of next
week, with primarily northwest flow aloft keeping temperatures
slow to warm through the week.
Bowlan
&&
.AVIATION...
(12Z TAFS)
Issued at 557 AM CDT Wed Apr 2 2025
Borderline VFR-MVFR ceilings will persist for all areas this
morning until a line of strong to severe storms moves through.
Storms are moving into KBVO now, and will impact Tulsa terminals
within the next hour, spreading to other terminals with the next
few hours. The most common impact will be strong gusty southerly
winds of 35-45 kts for most areas, shifting to southwest or west
behind the storms, as well as very heavy rain. Ceiling and
visibility reductions may also briefly occur with these storms.
Skies will clear later this morning and afternoon but ceilings
will redevelop from south to north Thursday morning with showers
and storms returning.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 77 52 64 52 / 60 30 80 30
FSM 82 58 68 60 / 80 60 100 70
MLC 82 54 66 57 / 60 70 90 70
BVO 76 47 64 47 / 40 30 70 20
FYV 79 51 64 54 / 90 40 90 50
BYV 77 52 61 53 / 80 20 90 50
MKO 80 52 63 53 / 70 50 90 50
MIO 77 50 61 50 / 70 30 80 30
F10 79 51 63 53 / 60 50 90 60
HHW 79 58 71 61 / 80 80 90 90
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Wind Advisory until 10 AM CDT this morning for OKZ054>076.
AR...Wind Advisory until 10 AM CDT this morning for ARZ001-002-010-
011-019-020-029.
&&
SHORT TERM...04
LONG TERM....04
AVIATION...06Hazardous weather outlook, Apr 2, 3:30 AM CDT, 3 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 330 AM CDT Wed Apr 2 2025 ARZ001-002-010-011-019-020-029-OKZ049-053>076-022030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 330 AM CDT Wed Apr 2 2025 ...SIGNIFICANT THREAT FOR SEVERE THUNDERSTORMS THIS MORNING... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. TORNADO. RISK...Elevated. AREA...Eastern Oklahoma. ONSET...This Morning. SEVERE THUNDERSTORM. RISK...Significant. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...This Morning. AREA AT GREATEST RISK...Northeast Oklahoma. SIGNIFICANT WINDS. RISK...Elevated. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. DISCUSSION... The cold front will continue east through the day today with severe weather potential continuing along and ahead of the front into western Arkansas this morning through the early afternoon. Strong wind shear and instability will support the potential for significant severe weather including large hail, damaging winds, and a few tornadoes. The severe storm potential is expected to shift east of the region by early to mid afternoon, however additional storms are likely to develop near the Red River late Wednesday night as the front lifts back northward. A few severe storms will be possible during this time frame along with locally heavy rainfall. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. THURSDAY...Severe Thunderstorm Potential...Heavy Rain Potential. FRIDAY...Severe Thunderstorm Potential...Heavy Rain Potential. SATURDAY...Thunderstorm Potential...High Wind Potential...Heavy Rain Potential. SUNDAY...High Wind Potential. MONDAY...No Hazards. TUESDAY...No Hazards. EXTENDED DISCUSSION... The weather pattern remains favorable for multiple rounds of heavy rain Thursday through Saturday especially from southeast Oklahoma through northwest Arkansas. Expect both flash flooding and main stem river flooding concerns to increase both Friday and Saturday. Rain chances will gradually end during the daytime Sunday, with breezy northerly winds persisting through the afternoon. EMERGENCY MANAGEMENT PLANNING STATEMENT... Severe weather and flooding impacts are likely to impact parts of eastern Oklahoma and northwest Arkansas now through the weekend. Multiple periods of response may be required. weather.gov/tulsa contains additional information.
In the hours before
Local storm report, Apr 2, 6:11 AM CDT, 37 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
611 AM CDT Wed Apr 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 AM Tornado 2 SW Pearsonia 36.78N 96.48W
04/02/2025 Osage OK Official NWS Obs
Debris signature observed from KINX.
&&The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 4:16 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 44 min |
| Apr 2, 4:57 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee | 48 min |
| Apr 2, 4:58 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 47 min |
| Apr 2, 5:07 AM CDT | Tornado Warning | TSA | Osage | 23 min |
| Apr 2, 5:28 AM CDT | Tornado Warning | TSA | Osage, Washington | 16 min |
| Apr 2, 5:41 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Creek, Nowata, Osage, Pawnee, Rogers and 2 more | 49 min |
| Apr 2, 6:00 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee, Okmulgee, Tulsa | 45 min |
| Apr 2, 6:29 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Creek, Mayes, Nowata, Osage, Ottawa and 4 more | 46 min |
| Apr 2, 6:39 AM CDT | Tornado Warning | TSA | Rogers, Tulsa | 25 min |
| Apr 2, 7:12 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Mayes, Ottawa, Rogers, Tulsa and 1 more | 63 min |
| Apr 2, 7:17 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, McIntosh, Pittsburg | 43 min |
| Apr 2, 7:21 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Haskell, McIntosh, Mayes, Muskogee, Okfuskee and 4 more | 39 min |
| Apr 2, 7:58 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Craig, Delaware, Mayes, Muskogee and 2 more | 47 min |
| Apr 2, 7:59 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Haskell, Latimer, LeFlore, McIntosh and 4 more | 46 min |
| Apr 2, 8:35 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware | 40 min |
| Apr 2, 8:43 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Haskell, Latimer, LeFlore, McIntosh and 4 more | 27 min |
| Apr 2, 9:01 AM CDT | Special Weather Statement | TSA | Adair | 29 min |
| Apr 2, 9:09 AM CDT | Special Weather Statement | TSA | Haskell, Latimer, Sequoyah | 51 min |
| Apr 2, 9:28 AM CDT | Special Weather Statement | TSA | Adair | 32 min |
| Apr 2, 9:57 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore, Sequoyah | 48 min |
| Apr 2, 10:18 AM CDT | Special Weather Statement | TSA | Adair | 27 min |
| Apr 2, 10:30 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, LeFlore, Sequoyah | 45 min |
| Apr 2, 11:46 AM CDT | Special Weather Statement | TSA | LeFlore | 44 min |
| Apr 2, 12:21 PM CDT | Special Weather Statement | TSA | Choctaw | 39 min |
| Apr 2, 12:57 PM CDT | Special Weather Statement | TSA | Choctaw | 33 min |
| Apr 2, 1:27 PM CDT | Special Weather Statement | TSA | LeFlore | 48 min |
| Apr 2, 2:11 PM CDT | Flood Watch | TSA | Adair, Cherokee, Choctaw, Delaware, Haskell, Latimer and 4 more | 3 days |
| Apr 2, 9:45 AM CDT | Special Weather Statement | TSA | Benton | 45 min |
| Apr 2, 10:41 AM CDT | Special Weather Statement | TSA | Madison | 34 min |
| Apr 2, 10:48 AM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll, Madison, Washington | 42 min |
| Apr 2, 11:00 AM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Madison, Sebastian | 45 min |
| Apr 2, 11:43 AM CDT | Special Weather Statement | TSA | Crawford, Franklin, Sebastian | 47 min |
| Apr 2, 12:30 PM CDT | Special Weather Statement | TSA | Franklin | 30 min |
| Apr 2, 1:20 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Sebastian | 40 min |
| Apr 2, 1:53 PM CDT | Severe Thunderstorm Warning | TSA | Franklin, Madison | 37 min |
| Apr 2, 2:17 PM CDT | Special Weather Statement | TSA | Carroll | 28 min |
| Apr 2, 2:25 PM CDT | Severe Thunderstorm Warning | TSA | Carroll | 20 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.